Alert archive / South Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 65, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 28, 2016, 8:57 PM EDT for Chatham County, Georgia; Beaufort County, Jasper County, South Carolina. It was in force for 63 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2016, 8:57 PM EDT (00:57 UTC)
- Expired
- Jun 28, 2016, 10:00 PM EDT
- In force
- 63 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Chatham County, GA, Beaufort County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 66 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 9:01 PM EDT | TSTM WND DMG | 2 Ene Savannah, GA | TREE REPORTED DOWN NEAR THE 2300 BLOCK OF NEW MEXICO ST. TIME ESTIMATED BASED ON RADAR. |
| Jun 28, 9:04 PM EDT | TSTM WND DMG | 1 E Savannah, GA | TREE REPORTED DOWN AT THE INTERSECTION OF PENNSYLVANIA AVE AND TENNESSEE ST. TIME ESTIMATED BASED ON RADAR. |
| Jun 28, 9:06 PM EDT | TSTM WND DMG | 1 Nw Whitemarsh Island, GA | EMERGENCY MANAGER REPORTED MULTIPLE TREES DOWN AND OVER A DOZEN LARGE BRANCHES WITHIN OATLAND ISLAND WILDLIFE CENTER. TIME ESTIMATED BASED ON RADAR. |
| Jun 28, 9:06 PM EDT | TSTM WND DMG | Thunderbolt, GA | TREE REPORTED DOWN ON RIVER DR AT TUBERSON AVE. TIME ESTIMATED BASED ON RADAR. |
| Jun 28, 9:22 PM EDT | TSTM WND DMG | 1 Nw Wilmington Island, GA | TREE REPORTED DOWN ON JOHNNY MERCER BLVD NEAR TURNERS ROCK RD. TIME ESTIMATED BASED ON RADAR. |
| Jun 28, 9:24 PM EDT | MARINE TSTM WIND 41 | 4 Nw Tybee Island, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 1.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 433 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 1042 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
639
WUUS52 KCHS 290057
SVRCHS
GAC051-SCC013-053-290200-
/O.NEW.KCHS.SV.W.0065.160629T0057Z-160629T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
857 PM EDT TUE JUN 28 2016
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
CHATHAM COUNTY IN SOUTHEASTERN GEORGIA...
BEAUFORT COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
JASPER COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
* UNTIL 1000 PM EDT
* AT 856 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF BELLINGER HILL AREA TO NEAR
WILMINGTON ISLAND...MOVING EAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SAVANNAH...HILTON HEAD ISLAND...BLUFFTON...WILMINGTON ISLAND...FORT
PULASKI NATIONAL MONUMENT...BELLINGER HILL AREA...TYBEE ISLAND AND
THUNDERBOLT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. IF THIS IS NOT POSSIBLE...AVOID OPEN OUTDOOR
SPACES AND REMAIN LOW. STAY AWAY FROM TALL OBJECTS SUCH AS TREES AND
UTILITY POLES.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3200 8108 3223 8107 3228 8072 3214 8070
3212 8072 3207 8083 3205 8084 3201 8081
3195 8083
TIME...MOT...LOC 0056Z 265DEG 10KT 3226 8100 3204 8099
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
573
WWUS52 KCHS 290118
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
918 PM EDT TUE JUN 28 2016
GAC051-SCC013-053-290200-
/O.CON.KCHS.SV.W.0065.000000T0000Z-160629T0200Z/
CHATHAM GA-BEAUFORT SC-JASPER SC-
918 PM EDT TUE JUN 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR CHATHAM...BEAUFORT AND JASPER COUNTIES...
AT 918 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BELLINGER HILL AREA TO NEAR WILMINGTON ISLAND...
MOVING EAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SAVANNAH...HILTON HEAD ISLAND...BLUFFTON...WILMINGTON ISLAND...FORT
PULASKI NATIONAL MONUMENT...BELLINGER HILL AREA...TYBEE ISLAND AND
THUNDERBOLT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3200 8108 3217 8107 3224 8072 3214 8070
3212 8072 3207 8083 3205 8084 3201 8081
3195 8083
TIME...MOT...LOC 0118Z 264DEG 10KT 3216 8092 3202 8102
HAIL...<.75IN
WIND...60MPH
$$384
WWUS52 KCHS 290202
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1002 PM EDT TUE JUN 28 2016
GAC051-SCC013-053-290209-
/O.EXP.KCHS.SV.W.0065.000000T0000Z-160629T0200Z/
CHATHAM GA-BEAUFORT SC-JASPER SC-
1002 PM EDT TUE JUN 28 2016
...THE SEVERE THUNDERSTORM WARNING FOR CHATHAM...BEAUFORT AND JASPER
COUNTIES WILL EXPIRE AT 1000 PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CHARLESTON.
LAT...LON 3200 8108 3217 8107 3224 8072 3214 8070
3212 8072 3207 8083 3205 8084 3201 8081
3195 8083
TIME...MOT...LOC 0157Z 265DEG 10KT 3216 8092 3202 8102
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 7:33 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 28, 7:33 PM EDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Charleston SC 733 PM EDT TUE JUN 28 2016 .SYNOPSIS... A cold front will drop into the area tonight, becoming nearly stationary and lingering nearby Wednesday and Thursday. The front will lift back north on Friday as Atlantic high pressure builds across the region. Another cold front will approach the area early next week. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... Initial convective line has diminished and stretched from roughly Allendale County east into the Charleston Metro area as of 28/2234z. The atmosphere in this area has been sufficiently overturned to prevent additional severe weather, but the risk for thunderstorms will linger for a few more hours as activity gradually diminishes ahead of an approaching cold front. Farther south across Southeast Georgia, the atmosphere remains rather unstable with temperatures still holding in the upper 80s to lower 90s. Radar shows a well defined outflow boundary working south which will gradually intermingle the resultant sea breeze circulation to likely fire off scattered to numerous shower/tstms along/south of the I-16 corridor over soon. Already seeing activity developing from roughly KVDI to KCWV. DCAPE remains quite elevated in this area, on the order of 1200-1500 J/kg, so an isolated severe tstm could still occur, mainly near boundary collisions. Readjusted pops to take current trends into account and to make significant changes to hourly temperatures since many areas north of I-16 have cooled off quite a bit from ongoing convection. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... The mid to late week period looks fairly unsettled with a cold front that stalls over or near the area early Wednesday into Thursday before lifting back to our north on Friday. The large-scale pattern will feature a broad mid-lvl trough of low pressure extending over much of the eastern CONUS that gradually becomes less amplified heading into the weekend. Overall coverage of showers and thunderstorms is hard to pin down to any particular location at this time, but in general we expect to see isolated to scattered showers/thunderstorms each day as temperatures warm into the upper 80s to lower 90s. Given a lack of strong wind fields and pwats around 2.0 inches, slow-moving showers and thunderstorms could be heavy rainfall producers over the southeastern United States. The most interesting day of the period appears to be on Thursday when a more pronounced h5 shortwave rounds the base of the mid-lvl over the southeast. The combination of this shortwave trough along with the Piedmont trough inland and lingering sfc front near the area should result in a larger coverage of showers/thunderstorms, some of which could produce heavy rainfall and an isolated occurrence of a damaging wind gust. At this time, the Tri-County area should see the greatest potential for a stronger thunderstorm given a setup of moderate instability below the best upper-lvl divergence associated with a departing h25 jet. By Friday, the flow aloft becomes slightly more zonal and the sfc front will have dissipated or lifted well to our north ahead of high pressure beginning to shift over the area late. Although most substantial forcing will no longer be present over the area, isolated to scattered showers and thunderstorms will be possible, especially during afternoon hours. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... The weekend will feature more typical summer weather, with the Bermuda-Azores High and Piedmont trough to encompass the synoptic pattern. Zonal flow aloft and mid level heights up near 5920-5940 meters will limit the amount of convection both Saturday and Sunday to generally 30 or 40 percent. Low level thickness and 850 mb temps are a little above normal, so max temps will peak around 93- 95F. With dew points in the lower and middle 70s will generate heat indices as great as 103-105F each afternoon, but well below our July 1st Heat Advisory criteria of 110F or greater heat index. An upstream cold front will attempt to approach early next week, but the flow aloft stays fairly zonal, which indicates that the front will struggle to get this far south. For that reason we won't go any higher than 30-40 Pops for Independence Day and next Tuesday. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... KCHS...TS will persist at the terminal through 01z, but it appears the bulk of the activity has pushed south of the terminal. VFR overnight. Tstms possible again Wednesday afternoon, but confidence in timing/coverage is not high enough to justify a mention of tstms this far out. KSAV...Tstms are lining up to the west of the terminals, which will likely impact operations through mid-evening. Vsbys will vary greatly over the next 2-3 hours as tstms move through. Feel MVFR is likely the best way to go, although there will be periods of IFR or lower vsbys as pockets of heavier showers move through. Expect any impacts to be over by 03z with VFR prevailing overnight. Tstms possible again Wednesday afternoon, but confidence in timing/coverage is not high enough to justify a mention of tstms this far out. Extended Aviation Outlook: Flight restrictions are possible Wednesday and Thursday due to showers/thunderstorms that develop near a lingering cold front. While there are less chances for direct impacts Friday and Saturday, there is still some potential for showers and thunderstorms around both CHS and SAV terminals. && .MARINE... A cold front will stall near the area tonight though most of the marine area will remain south of the front. Thus we expect south to southwest winds less than 15 kt through tonight, though weakening slightly late tonight. Wednesday through Thursday: A cold front will likely stall near or just north of the coastal waters mid week, resulting in a fairly weak pressure gradient over the area. Although occasional small surges will be possible due to the sea breeze circulation and nocturnal jetting, winds will generally be no higher than 10-15 kt. Seas will range between 2-3 ft through the period. Given a rather slackened wind field Wednesday and Thursday morning along with the proximity of a cold front and the expectation of convergent cloud lines, there might be an enhanced risk for waterspouts. There is also the potential for greater coverage of showers and t-storms than what is typical. Friday through Sunday: The Atlantic ridge will become the dominant weather feature while a Piedmont trough prevails inland. In general, southwest synoptic flow will prevail at or below 15 kt, with seas no higher than 3 ft. && .TIDES/COASTAL FLOODING... The upcoming Perigee occurs early on Friday and the New Moon occurs on Independence Day. This could allow for another bout of King Tides and an increased risk of shallow coastal flooding late this week into early next week. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && ST
Hazardous weather outlook, Jun 28, 3:48 AM EDT, 17 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 348 AM EDT TUE JUN 28 2016 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-290800- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 348 AM EDT TUE JUN 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 28, 7:03 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
703 PM EDT TUE JUN 28 2016
SCZ050-282330-
CHARLESTON SC-
703 PM EDT TUE JUN 28 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON COUNTY
UNTIL 730 PM EDT...
AT 703 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JAMES ISLAND COUNTY PARK...OR NEAR
CHARLESTON...MOVING SOUTHEAST AT 20 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH AND EXCESSIVE CLOUD TO GROUND
LIGHTNING.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OJBECTS. ALL OUTDOOR ACTIVITIES SHOULD
CEASE. MOVE INDOORS IMMEDIATELY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
FOLLY BEACH...KIAWAH ISLAND...JAMES ISLAND COUNTY PARK...
JOHNS ISLAND...JAMES ISLAND AND MAYBANK BRIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3266 7986 3260 7996 3257 8003 3271 8014
3277 7998 3270 7985
TIME...MOT...LOC 2303Z 316DEG 17KT 3271 8001Special weather statement, Jun 28, 7:11 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
711 PM EDT TUE JUN 28 2016
GAZ099-114-282345-
CANDLER GA-TATTNALL GA-
711 PM EDT TUE JUN 28 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CANDLER AND TATTNALL
COUNTIES UNTIL 745 PM EDT...
AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR NUNEZ TO NEAR
COLLINS...AND MOVING NORTHEAST AT 25 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH AND EXCESSIVE CLOUD TO GROUND
LIGHTNING.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OJBECTS. ALL OUTDOOR ACTIVITIES SHOULD
CEASE. MOVE INDOORS IMMEDIATELY.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
METTER...COLLINS...COBBTOWN AND ALINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY INTENSIFY. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS AS WELL AS LOCAL CABLE TV OUTLETS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3242 8220 3247 8218 3252 8215 3255 8210
3223 8202 3211 8220 3218 8218 3223 8221
3234 8224 3235 8225
TIME...MOT...LOC 2311Z 230DEG 21KT 3243 8235 3220 8221Special weather statement, Jun 28, 7:37 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
737 PM EDT TUE JUN 28 2016
GAZ116-138-290000-
INLAND LIBERTY GA-INLAND BRYAN GA-
737 PM EDT TUE JUN 28 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY AND BRYAN
COUNTIES UNTIL 800 PM EDT...
AT 736 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PEMBROKE...MOVING EAST AT 30 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH AND EXCESSIVE CLOUD TO GROUND
LIGHTNING.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OJBECTS. ALL OUTDOOR ACTIVITIES SHOULD
CEASE. MOVE INDOORS IMMEDIATELY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
PEMBROKE...LANIER...ELLABELL AND GROVELAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS AS WELL AS LOCAL CABLE TV OUTLETS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3222 8145 3201 8141 3201 8174 3206 8175
3209 8172 3211 8175 3215 8176
TIME...MOT...LOC 2336Z 264DEG 26KT 3207 8167Special weather statement, Jun 28, 8:07 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
807 PM EDT TUE JUN 28 2016
GAZ100-115-290115-
BULLOCH GA-EVANS GA-
807 PM EDT TUE JUN 28 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH AND EVANS
COUNTIES UNTIL 915 PM EDT...
AT 807 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR NEVILS TO
MIDWAY...AND MOVING EAST AT 25 MPH.
HAZARD...EXCESSIVE CLOUD TO GROUND LIGHTNING.
IMPACT...ALL OUTDOOR ACTIVITIES SHOULD CEASE. MOVE INDOORS
IMMEDIATELY.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
CLAXTON...HAGAN...DAISY...DENMARK AND NEVILS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3229 8187 3231 8166 3217 8171 3215 8178
3211 8176 3210 8174 3205 8176 3210 8194
TIME...MOT...LOC 0007Z 261DEG 20KT 3223 8183 3204 8192Special weather statement, Jun 28, 8:39 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
839 PM EDT TUE JUN 28 2016
SCZ048-051-290115-
BEAUFORT SC-COASTAL JASPER SC-
839 PM EDT TUE JUN 28 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT AND JASPER
COUNTIES UNTIL 915 PM EDT...
AT 839 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PRITCHARDVILLE...OR NEAR BELLINGER HILL
AREA...MOVING EAST AT 10 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH AND EXCESSIVE CLOUD TO GROUND
LIGHTNING.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OJBECTS. ALL OUTDOOR ACTIVITIES SHOULD
CEASE. MOVE INDOORS IMMEDIATELY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
HILTON HEAD ISLAND...BLUFFTON...BELLINGER HILL AREA...SUN CITY...ROSE
HILL AND PRITCHARDVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS AS WELL AS LOCAL CABLE TV OUTLETS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3218 8106 3230 8101 3235 8090 3215 8080
3213 8104
TIME...MOT...LOC 0039Z 250DEG 10KT 3221 8102Special weather statement, Jun 28, 8:52 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
852 PM EDT TUE JUN 28 2016
GAZ118-119-SCZ047-048-051-290115-
INLAND CHATHAM GA-COASTAL CHATHAM GA-BEAUFORT SC-COASTAL JASPER SC-
INLAND JASPER SC-
852 PM EDT TUE JUN 28 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHATHAM...BEAUFORT
AND JASPER COUNTIES UNTIL 915 PM EDT...
AT 852 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR PRITCHARDVILLE
TO WHITEMARSH ISLAND...AND MOVING EAST AT 10 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH AND EXCESSIVE CLOUD TO GROUND
LIGHTNING.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OJBECTS. ALL OUTDOOR ACTIVITIES SHOULD
CEASE. MOVE INDOORS IMMEDIATELY.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
SAVANNAH...HILTON HEAD ISLAND...BLUFFTON...BELLINGER HILL AREA...FORT
PULASKI NATIONAL MONUMENT...WILMINGTON ISLAND...TYBEE ISLAND AND
HARDEEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3202 8108 3216 8115 3228 8109 3236 8089
3211 8075 3207 8083 3205 8084 3201 8081
3200 8081
TIME...MOT...LOC 0052Z 268DEG 9KT 3227 8099 3204 8101The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 8:07 PM EDT | Special Weather Statement | CHS | Evans | 68 min |
| Jun 28, 8:21 PM EDT | Areal Flood Advisory | CHS | Bryan, Bulloch, Candler, Chatham, Effingham, Evans and 3 more | 114 min |
| Jun 28, 8:52 PM EDT | Special Weather Statement | CHS | Chatham | 23 min |
| Jun 29, 3:09 PM EDT | Severe Thunderstorm Warning | CHS | Effingham | 66 min |
| Jun 29, 3:47 PM EDT | Severe Thunderstorm Warning | CHS | Chatham, Effingham | 58 min |
| Jun 29, 4:05 PM EDT | Special Weather Statement | CHS | Evans | 25 min |
| Jun 29, 4:24 PM EDT | Special Weather Statement | CHS | Evans, Tattnall | 36 min |
| Jun 29, 4:26 PM EDT | Areal Flood Advisory | CHS | Evans, Tattnall | 94 min |
| Jun 29, 4:57 PM EDT | Flash Flood Warning | CHS | Evans, Tattnall | 2 hr |
| Jun 29, 5:12 PM EDT | Special Weather Statement | CHS | Evans | 18 min |
| Jun 28, 8:39 PM EDT | Special Weather Statement | CHS | Jasper | 36 min |
| Jun 28, 9:05 PM EDT | Special Marine Warning | CHS | 115 min | |
| Jun 28, 11:09 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Jun 29, 3:02 PM EDT | Special Weather Statement | CHS | Jasper | 58 min |
| Jun 29, 3:29 PM EDT | Areal Flood Advisory | CHS | Charleston | 61 min |
| Jun 29, 4:14 PM EDT | Areal Flood Advisory | CHS | Charleston | 61 min |
| Jun 29, 4:27 PM EDT | Special Marine Warning | CHS | 63 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2016Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.